I don't know what to do?

I'm on day 23 of Leflunomide and although I have no pain now I am starting to notice a few things that concern me. I went to the Christmas party that I had been looking forward to and got very tired there by 8 pm and then when I got home I had dreadful palpitations. I had two drinks at this function and I think the palpitations and very high pulse were caused by that so I won't be drinking again.I am having a lot of reflux and a lot of anxiety / forgetfulness etc etc.I have another blood test next week and if my CRP is still high I wonder if I should come of this drug? Have any of you come off Leflunomide for similar reasons?

8 Replies

oldestnewest
  • Here's a link for all the side effects

    drugs.com/sfx/leflunomide-s...

    Fast heart rate is one of the less common "tell your doctor" ones - as is "unusual tiredness or weakness". Confusion is also on the "tell your doctor" list.

    Are you sure it is reflux as opposed to "chest pain"?

    It is less the actual side effect that is concerning - as what they may signify. I know a few people who couldn't tolerate leflunomide and one who became quite ill

  • Thanks PMRpro I am positive it's reflux. I will now look up the link for side effects.

  • I could not take more than 10 of Leflunomide. I have stopped drinking altogether. Not that I drank much before.

  • Hi zebsky I was told not to drink on Leflunomide so I haven't touched a drop, I haven't had any pain at all, I am on anxiety tablets but do feel slightly shakey, I take omoprezole for acid reflux so I don't get any of that, maybe you should take that for your acid reflux have a word with your dr before you stop taking Leflunomide. Val xx

  • Hi Val - I will definitely not drink another drop of alcohol and I have pills for my reflux now. I have almost no pain in my neck hip and knee taking Leflunomide so that aspect of it is going well. I am due to increase to 20 mgs in 4 days and I am having a blood test tomorrow. I always talk to the Rheumie's nurse when my results come back. Are you taking anxiety pills because of the Leflunomide? Thanks for the very helpful message Sally xx

  • Hi zebsky no I had a nervous breakdown 7 yrs ago tried all sorts of antidepressants my GP tried me on velafaxine for anxiety had to keep upping the dose have been on 225grm for 4yrs now, really think it has helped me over the last 2yrs since PMR, has kept me on an even keel, but did find Leflunomide made me a bit shakey and forgetful, am so pleased that I can walk now still have a bit of pain in my shoulders and thighs, thinking back over the last 2yrs before Leflunomide the pain was so bad shuffling along in the morning not having energy to do anything I want to carry on with Leflunomide I'm prepared to put up with a few side affects to feel better, I had to stay on 10mg though as my liver test results are better than being on methertrexate but are still a bit up and down, just thought I would let you know how I feel have been on Leflunomide for about 4mths now some of the side affects like feeling nauseous and diarrhoea have all stopped so I would try staying on it a bit longer Val xxx

  • Oh you have had a lot to put up with. I meant to ask how you got on reducing your pred? Sally xx

  • Hi zebsky started reducing steroids on Thursday from 5mg to 4mg wondering if I should of gone to 4 1/2 first as I have been aching all over but could be the cold weather here, but I'm going to persevere will carry on with 4mg for the month hopefully it will even out, have to try as my blood pressure has gone up and sugar glucose tests are still high, the aches and pains are not stopping me doing anything, just want to see how low I can get on steroids with taking Leflunomide helping, hope you start feeling better soon, I must say haven't really felt this well for a long time. Val xxx

You may also like...